Alert archive / Colorado / Winter Storm Warnings in 2010

Winter Storm Warning 3, NWS Pueblo, CO

January 27, 2010Conejos County, Mineral County, Rio Grande County, Colorado

NWS Pueblo, CO issued this winter storm warning at Jan 27, 2010, 4:22 AM MST for Conejos County, Mineral County, Rio Grande County, Colorado. It took effect at Jan 27, 2010, 1:00 PM MST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 27, 2010, 4:22 AM MST (11:22 UTC)
In effect from
Jan 27, 2010, 1:00 PM MST
Expired
Jan 27, 2010, 3:14 PM MST
In force
2 hr
Issued by
NWS Pueblo, CO

Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO

The radar

The Pueblo radar (KPUX), 230 km from the middle of the area, began a volume at 11:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 11.4 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2010-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2010-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

304 
WWUS45 KPUB 271122
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
422 AM MST WED JAN 27 2010

COZ068-271730-
/O.UPG.KPUB.WS.A.0003.100127T2200Z-100129T0000Z/
/O.NEW.KPUB.WS.W.0003.100127T2000Z-100128T1900Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
422 AM MST WED JAN 27 2010

...WINTER STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO
NOON MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON
TO NOON MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* LOCATION...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET.

* CAUSE AND TIMING...A PACIFIC STORM SYSTEM WILL TRACK ACROSS 
  SOUTHERN NEW MEXICO WEDNESDAY NIGHT...AND INTO THE TEXAS 
  PANHANDLE THURSDAY. 

* SNOW ACCUMULATION...8 TO 12 INCHES POSSIBLE.

* WIND...SOUTH TO SOUTHEAST 15 TO 25 MPH.

* IMPACT...SNOW AND LOCAL BLOWING SNOW WILL RESULT IN HAZARDOUS
  TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY
SNOWFALL AND BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$

COZ058-060-066-271730-
/O.NEW.KPUB.WW.Y.0004.100127T2000Z-100128T1900Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...
NORTH PASS
422 AM MST WED JAN 27 2010

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
NOON MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO NOON MST THURSDAY.


* LOCATION...THE LA GARITA MOUNTAINS ABOVE 10000 FEET AND THE
  CENTRAL MOUNTAINS ABOVE 11000 FEET.

* CAUSE AND TIMING...A PACIFIC STORM WILL BRING SNOW TO THE AREA.
  LIGHT SNOW WILL OCCUR THIS MORNING BECOMING HEAVIER THIS
  AFTERNOON AND LASTING INTO TOMORROW MORNING.

* SNOW ACCUMULATION...4 TO 10 INCHES IS EXPECTED. 

* WIND...WINDS SHOULD REMAIN BELOW 20 MPH. 

* IMPACT...SNOW PACKED ROADS ARE EXPECTED. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$

COZ072>075-079-080-271730-
/O.CON.KPUB.WS.A.0003.100128T0100Z-100129T0000Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...RYE...GREENHORN MTN
422 AM MST WED JAN 27 2010

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
THURSDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
THURSDAY AFTERNOON. 

* LOCATION...THE SANGRE DE CRISTO AND WET MOUNTAINS.

* CAUSE AND TIMING...A PACIFIC STORM SYSTEM WILL TRACK ACROSS 
  SOUTHERN NEW MEXICO WEDNESDAY NIGHT...AND INTO THE TEXAS 
  PANHANDLE THURSDAY. 

* SNOW ACCUMULATION...5 TO 10 INCHES POSSIBLE.

* WIND...EAST TO SOUTHEAST WINDS 15 TO 25 MPH.

* IMPACT...SNOW AND LOCAL BLOWING SNOW WILL RESULT IN HAZARDOUS 
  TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO
TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE
WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER
SURVIVAL KIT.

&&

$$

HODANISH
2 follow-up statements
404 
WWUS45 KPUB 271636
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
936 AM MST WED JAN 27 2010

COZ068-272245-
/O.CON.KPUB.WS.W.0003.100127T2000Z-100128T1900Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
936 AM MST WED JAN 27 2010

...WINTER STORM WARNING REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO NOON MST THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO NOON MST THURSDAY. 

* LOCATION...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET.

* CAUSE AND TIMING...A PACIFIC STORM SYSTEM WILL TRACK ACROSS 
  SOUTHERN NEW MEXICO WEDNESDAY NIGHT...AND INTO THE TEXAS 
  PANHANDLE THURSDAY. 

* SNOW ACCUMULATION...8 TO 12 INCHES POSSIBLE.

* WIND...SOUTH TO SOUTHEAST 15 TO 25 MPH.

* IMPACT...SNOW AND LOCAL BLOWING SNOW WILL RESULT IN HAZARDOUS 
  TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY
SNOWFALL AND BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$

COZ058-060-066-272245-
/O.CON.KPUB.WW.Y.0004.100127T2000Z-100128T1900Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...
NORTH PASS
936 AM MST WED JAN 27 2010

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO NOON MST THURSDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO NOON MST THURSDAY. 

* LOCATION...THE LA GARITA MOUNTAINS ABOVE 10000 FEET AND THE 
  CENTRAL MOUNTAINS ABOVE 11000 FEET. 

* CAUSE AND TIMING...A PACIFIC STORM WILL BRING SNOW TO THE 
  AREA. LIGHT SNOW WILL OCCUR THIS MORNING BECOMING HEAVIER THIS 
  AFTERNOON AND LASTING INTO TOMORROW MORNING. 

* SNOW ACCUMULATION...4 TO 8 INCHES IS EXPECTED.

* WIND...WINDS SHOULD REMAIN BELOW 20 MPH.

* IMPACT...SNOW PACKED ROADS ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$

COZ072>075-079-080-272245-
/O.CON.KPUB.WS.A.0003.100128T0100Z-100129T0000Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...RYE...GREENHORN MTN
936 AM MST WED JAN 27 2010

...WINTER STORM WATCH REMAINS IN EFFECT FROM 6 PM MST THIS
EVENING THROUGH THURSDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM 6 PM MST THIS EVENING
THROUGH THURSDAY AFTERNOON. 

* LOCATION...THE SANGRE DE CRISTO AND WET MOUNTAINS.

* CAUSE AND TIMING...A PACIFIC STORM SYSTEM WILL TRACK ACROSS 
  SOUTHERN NEW MEXICO WEDNESDAY NIGHT...AND INTO THE TEXAS 
  PANHANDLE THURSDAY. 

* SNOW ACCUMULATION...5 TO 10 INCHES POSSIBLE.

* WIND...EAST TO SOUTHEAST WINDS 15 TO 25 MPH.

* IMPACT...SNOW AND LOCAL BLOWING SNOW WILL RESULT IN HAZARDOUS 
  TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO
TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE
WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER
SURVIVAL KIT.

&&

$$
169 
WWUS45 KPUB 272214
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
314 PM MST WED JAN 27 2010

COZ068-280415-
/O.CAN.KPUB.WS.W.0003.000000T0000Z-100128T1900Z/
/O.EXB.KPUB.WW.Y.0004.000000T0000Z-100129T0000Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
314 PM MST WED JAN 27 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM MST THURSDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 5 PM MST
THURSDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED.

* LOCATION...THE EASTERN SAN JUANS ABOVE 10000 FEET.

* CAUSE AND TIMING...A PACIFIC STORM WILL BRING SNOW TO THE AREA.
  LIGHT TO MODERATE SNOWFALL WILL CONTINUE THROUGH THURSDAY AFTERNOON. 

* SNOW ACCUMULATION...4 TO 8 INCHES IS EXPECTED.

* WIND...WINDS SOUTH TO SOUTHEAST 15 TO 25 MPH.

* IMPACT...SNOW PACKED ROADS ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.


&&

$$

COZ074-075-280415-
/O.UPG.KPUB.WS.A.0003.100128T0100Z-100129T0000Z/
/O.NEW.KPUB.WS.W.0004.100128T0300Z-100129T0600Z/
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
INCLUDING...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS
314 PM MST WED JAN 27 2010

...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 PM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 8 PM THIS
EVENING TO 11 PM MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.


* LOCATION...THE SOUTHERN SANGRE DE CRISTO MOUNTAINS AND SPANISH
  PEAKS REGION.

* CAUSE AND TIMING...A PACIFIC STORM SYSTEM WILL TRACK ACROSS
  SOUTHERN NEW MEXICO TONIGHT...AND INTO NORTHEAST NEW MEXICO ON
  THURSDAY.

* SNOW ACCUMULATION...6 TO 10 INCHES POSSIBLE...WITH LOCAL
  ACCUMULATIONS OF UP TO ONE FOOT.

* WIND...EAST TO NORTHEAST WINDS 15 TO 30 MPH.

* IMPACT...SNOW AND LOCAL BLOWING SNOW WILL RESULT IN HAZARDOUS 
  TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO
TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE
WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER
SURVIVAL KIT.

&&

$$

COZ087-088-094-099-280415-
/O.NEW.KPUB.WS.W.0004.100128T1200Z-100129T0600Z/
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...WALSENBURG...TRINIDAD...BRANSON...KIM...SPRINGFIELD...
WALSH
314 PM MST WED JAN 27 2010

...WINTER STORM WARNING IN EFFECT FROM 5 AM TO 11 PM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5 AM TO
11 PM MST THURSDAY.

* LOCATION...HUERFANO...LAS ANIMAS...AND BACA COUNTIES.

* CAUSE AND TIMING...A PACIFIC STORM SYSTEM WILL TRACK ACROSS
  SOUTHERN NEW MEXICO TONIGHT...AND INTO NORTHEAST NEW MEXICO ON
  THURSDAY.

* SNOW ACCUMULATION...6 TO 10 INCHES POSSIBLE...WITH LOCAL
  ACCUMULATIONS OF UP TO ONE FOOT.

* WIND...EAST TO NORTHEAST WINDS 15 TO 25 MPH.

* IMPACT...SNOW AND LOCAL BLOWING SNOW WILL RESULT IN HAZARDOUS
  TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY
SNOWFALL AND BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$

COZ072-073-079-080-280415-
/O.UPG.KPUB.WS.A.0003.100128T0100Z-100129T0000Z/
/O.EXB.KPUB.WW.Y.0004.100128T0300Z-100129T0600Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...RYE...
GREENHORN MTN
314 PM MST WED JAN 27 2010

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
11 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 8 PM THIS EVENING
TO 11 PM MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.


* LOCATION...THE NORTHERN SANGRE DE CRISTO MOUNTAINS AND THE WET
  MOUNTAINS.

* CAUSE AND TIMING...A PACIFIC STORM SYSTEM WILL TRACK ACROSS
  SOUTHERN NEW MEXICO TONIGHT...AND INTO NORTHEAST NEW MEXICO ON
  THURSDAY.

* SNOW ACCUMULATION...4 TO 8 INCHES POSSIBLE.

* WIND...EAST TO SOUTHEAST WINDS 15 TO 25 MPH.

* IMPACT...SNOW AND LOCAL BLOWING SNOW WILL RESULT IN HAZARDOUS 
  TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&


$$

COZ086-093-097-098-280415-
/O.EXB.KPUB.WW.Y.0004.100128T1200Z-100129T0600Z/
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-
INCLUDING...PUEBLO...LA JUNTA...ROCKY FORD...LAS ANIMAS...LAMAR
314 PM MST WED JAN 27 2010

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 11 PM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 5 AM TO 11 PM MST
THURSDAY.

* LOCATION...PUEBLO...OTERO...BENT...AND PROWERS COUNTIES SOUTH OF
  HIGHWAY 50.

* CAUSE AND TIMING...A PACIFIC STORM WILL BRING SNOW TO THE AREA.
  LIGHT SNOW WILL OCCUR TONIGHT BECOMING HEAVIER ON THURSDAY.

* SNOW ACCUMULATION...3 TO 8 INCHES IS EXPECTED...WITH THE
  GREATEST AMOUNTS OVER SOUTHERN PORTIONS OF THE COUNTIES.

* WIND...WINDS SHOULD REMAIN BELOW 20 MPH.

* IMPACT...SNOW PACKED ROADS ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$

COZ058-060-066-280415-
/O.CON.KPUB.WW.Y.0004.000000T0000Z-100128T1900Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...
NORTH PASS
314 PM MST WED JAN 27 2010

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST
THURSDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST
THURSDAY. 

* LOCATION...THE LA GARITA MOUNTAINS ABOVE 10000 FEET AND THE 
  CENTRAL MOUNTAINS ABOVE 11000 FEET. 

* CAUSE AND TIMING...A PACIFIC STORM WILL BRING SNOW TO THE AREA.
  LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH THURSDAY MORNING.

* SNOW ACCUMULATION...4 TO 7 INCHES IS EXPECTED.

* WIND...WINDS SHOULD REMAIN BELOW 20 MPH.

* IMPACT...SNOW PACKED ROADS ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$
ROSE

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm warning went out at Jan 26, 3:47 PM MST, 12 hours 35 minutes earlier.

Area forecast discussion, Jan 26, 3:47 PM MST, 12 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
347 PM MST TUE JAN 26 2010

.SHORT TERM...
(TONIGHT AND WEDNESDAY)

...SNOW MOVES INTO THE CENTRAL MOUNTAINS ON WEDNESDAY...

CURRENTLY...TEMPS HAVE STRUGGLED TO GET OUT OF 30S OVR THE LOWER
ARKANSAS VALLEY THIS AFTERNOON...DUE TO HIGH CLOUDS AND LIGHT WINDS
LIMITING MIXING TODAY. WILL SEE ANOTHER COLD NIGHT TONIGHT OVR THE
PLAINS...WITH SOME PARTIAL CLEARING AS OVERCAST DECK MOVES EWD.
WEAK SHORTWAVE MOVING THRU NE WY ATTM IS SPARKING SOME LIGHT SN
SHWRS OVER NE CO. THESE SHSN WILL MOVE THRU THE SAWATCH AND UPPER
ARKANSAS VALLY THIS EVE...BUT ARE NOT EXPECTED TO BRING MORE THAN
SOME SPOTTY LIGHT ACCUMS.

TOMORROW...SNOW FROM UPSTREAM STORM WILL BEGIN MOVING INTO THE SW
MOUNTAINS BY MID TO LATE MORNING. SW WINDS PICK UP TO ABOUT 20-25
KTS BY 00Z THU. IN COORDINATION WITH LONG TERM DESK AND NEIGHBORING
WFO...WILL BEGIN A WINTER STORM WATCH FOR THE ERN SAN JUANS AT 21Z
WED...AS WOLF CREEK AREA COULD SEE A COUPLE INCHES OF SNOW
ACCUMULATE BY LATE WED AFTERNOON. COULD ALSO START TO SEE SOME LIGHT
SN OVR THE SANGRES AND POSSIBLY EVEN THE SAN LUIS VALLEY. OVR THE
PLAINS...WILL REMAIN DRY THRU THE AFTERNOON. INCREASING CLOUD COVER
WILL LIMIT HIGHS TO THE MID 40S AT BEST. BULK OF THE PRECIP SHOULD
OCCUR TOMORROW NIGHT INTO THU MORN. ROSE

.LONG TERM...
(WEDNESDAY NIGHT THROUGH TUESDAY)

...PACIFIC STORM SYSTEM TO BRING SOME SNOW TO SOUTHERN COLORADO
WEDNESDAY AFTERNOON INTO THURSDAY EVENING...

PACIFIC STORM COMING ONSHORE OVER SOUTHERN CALIFORNIA THIS AFTERNOON
WILL WORK SOUTHEASTWARD...TRACKING ACROSS SOUTHERN NEW MEXICO
WEDNESDAY NIGHT AND INTO THE TEXAS PANHANDLE THURSDAY.  SYSTEM LOOKS
TO COME ACROSS COLORADO IN 2 PARTS.  THE MUCH STRONGER SOUTHERN
PORTION OF THE SYSTEM HAS BEEN PROGRESSIVELY TRACKING FARTHER AND
FARTHER SOUTH WITH EACH MODEL RUN.  THE NORTHERN STREAM SYSTEM IS
PRETTY WEAK AND APPEARS TO OFFER LITTLE DYNAMIC SUPPORT TO HELP
GENERATE SNOWFALL OVER SOUTHERN COLORADO.  SO...WITH THE SOUTHERN
STREAM SYSTEM SEEMING TO TAKE A MORE SOUTHERN TRACK THAN IT LOOKED
EARLIER IN THE WEAK...THE PROSPECTS FOR BIG SNOW OVER SOUTHERN
COLORADO LOOK LESS AND LESS WITH EACH PASSING MODEL RUN.

HOWEVER...THERE IS STILL THE POTENTIAL FOR SOME DECENT SNOWFALL IN A
FEW AREAS.  THE SYSTEM IS NOT EVEN ENTIRELY ONSHORE YET...SO THINGS
COULD SWAY BACK IN OUR FAVOR OVER THE NEXT 24 HOURS.  IN THE
MEANTIME...WILL HOIST A WINTER STORM WATCH FOR THE EASTERN SAN JUAN
MOUNTAINS ABOVE 10000 FEET FROM 3 PM WEDNESDAY THROUGH 6PM
THURSDAY...AND A WATCH FOR THE SANGRE DE CRISTO AND WET MOUNTAINS
FROM 6 PM WEDNESDAY THROUGH 6PM THURSDAY.  THESE AREAS APPEAR TO
HAVE THE BEST POTENTIAL FOR SIGNIFICANT ACCUMULATION...ALTHOUGH
WINDS ARE NOT THE MOST FAVORABLE FOR SNOWFALL IN THESE AREAS...WHICH
COULD HINDER SNOWFALL PRODUCTION.

BELIEVE THE MOUNTAIN AREAS FARTHER TO THE NORTH...INCLUDING THE LA
GARITA...SAWATCH...MOSQUITO AND PIKES PEAK AREA RANGES WILL BE A
LITTLE TOO FAR NORTH OF THE SYSTEM TO PICK UP HEAVY SNOWFALL
ACCUMULATIONS.  HOWEVER...ALL THESE AREAS WILL PROBABLY SEE BETWEEN
5 AND 10 INCHES OF SNOW FOR THE DURATION OF THE EVENT FROM WEDNESDAY
AFTERNOON THROUGH THURSDAY EVENING.

ACROSS THE LOWER ELEVATIONS...PROBABLY NOT A BIG EVENT...BUT
CERTAINLY MORE THAN WE'VE SEEN IN RECENT MEMORY.  RIGHT NOW...LOOKS
LIKE MOST OF THE PLAINS WILL END UP IN THE 1 TO 3 INCH RANGE...WITH
HIGHER AMOUNTS...POSSIBLY 4 OR 5 INCHES...NEARER THE MOUNTAINS WEST
OF I-25.  ANOTHER AREA THAT COULD PERHAPS DO A LITTLE BETTER IS THE
SOUTHEAST PLAINS...DOWN ACROSS BACA...EASTERN LAS ANIMALS...AND
SOUTHERN PROWERS COUNTIES.  THESE AREAS MAY CATCH THE NORTHERN EDGE
OF THE MAIN WARM ADVECTION PRECIPITATION SHIELD WITH THIS SYSTEM AS
IT WRAPS UP AND MOVES ACROSS THE TEXAS PANHANDLE THURSDAY AFTERNOON
AND EVENING.  THIS AREA COULD ALSO SEE 4 OR 5 INCHES BY LATE
THURSDAY EVENING.

ONLY MINOR CHANGES MADE TO THE REST OF THE FORECAST.  ALL ATTENTION
HAS BEEN ON STORM NUMBER ONE TODAY. LW

&&

.AVIATION...
VFR EXPECTED AT THE KPUB AND KALS TAF SITES THROUGH 00Z TOMORROW.
HOWEVER...CIGS AT KALS MAY LOWER TO MVFR OR LOWER BY WED AFTERNOON
AS UPSTREAM STORM APPROACHES...AND SOME LIGHT SN SHWRS POSSIBLE
FOR THE VCNTY. CONDITIONS WILL DETERIORATE RAPIDLY AT KPUB AND
KCOS IN THE 03Z-06Z TIME FRAME WEDNESDAY EVENING...WITH IFR-LIFR
POSSIBLE BY LATE WED EVE. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON FOR COZ068.

WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
AFTERNOON FOR COZ072>075-079-080.

&&

44/50
Hazardous weather outlook, Jan 26, 6:23 AM MST, 21 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
623 AM MST TUE JAN 26 2010

COZ058>089-093>099-271330-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
623 AM MST TUE JAN 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER WEATHER SYSTEM IS EXPECTED TO IMPACT SOUTHERN COLORADO
FROM LATER WEDNESDAY INTO THURSDAY NIGHT. ACCUMULATING SNOW
SHOULD BE NOTED OVER MANY AREAS OF SOUTHERN COLORADO FROM LATER
WEDNESDAY INTO THURSDAY NIGHT...ESPECIALLY FROM WEDNESDAY NIGHT INTO
THURSDAY. DEPENDING ON THE EXACT TRACK OF THIS INCOMING
SYSTEM...SIGNIFICANT SNOWFALL WILL BE POSSIBLE OVER SEVERAL
SECTIONS OF SOUTHERN COLORADO...ESPECIALLY OVER AREAS SUCH AS THE
SAN JUAN MOUNTAINS...THE SANGRE DE CRISTO MOUNTAINS AND THE WET
MOUNTAINS. IN ADDITION...PORTIONS OF THE SOUTHEASTERN COLORADO
PLAINS MAY ALSO EXPERIENCE SEVERAL INCHES OF SNOW WITH THIS
INCOMING STORM SYSTEM FROM WEDNESDAY NIGHT INTO THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 4:22 AM MSTWinter Weather AdvisoryPUBAlamosa, Bent, Chaffee, Conejos, Costilla, Custer and 11 more43 hr
Jan 27, 3:14 PM MSTWinter Storm WarningPUBBaca, Costilla, Huerfano, Las Animas32 hr

Nearby

Winter Storm Warnings in Colorado, 2010Every winter storm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.